10/22/2019 0 Comments
Hip and knee intra-articular corticosteroid injections, which are quite commonly given to treat joint pain, may be more harmful than medical professionals previously thought, according to new study from the Boston University School of Medicine.
The research team at BUSM found that intra-articular corticosteroid injections can be dangerous for patients with at-risk conditions or may cause complications that aren’t yet fully understood, such as accelerated arthritis and joint destruction, which can necessitate knee or hip replacements.
Their research was published in the journal Radiology Tuesday.
“We are now seeing these injections can be very harmful to the joints with serious complications such as osteonecrosis, subchondral insufficiency fracture and rapid progressive osteoarthritis,” said corresponding author Ali Guermazi, MD, PhD, chief of radiology at VA Boston Healthcare System and professor of radiology at BUSM.
When the researchers identified all the patients whom they had given intra-articular corticosteroid injections in the hip or knee during 2018, they found that 10 percent had complications in the hips and an additional four percent had complications in their knees.
3939 Belt Line Rd.
7th Floor inside IVfit
Addison, TX 75001
COPYRIGHT © 2019. ADJUST DALLAS. ALL RIGHTS RESERVED. Designed by RFQSF